Sign in to follow this  
Followers 0

Seroquel and Restless Leg Syndrome

18 posts in this topic

Posted

I have been taking a low dose of Seroquel for a few weeks after switching from ser. to abilify to ser. to abilify and back to seroquel. Stopped Abilify because it made my anxiety go through the roof. Well, then i got severely depressed and my pdoc told me to take more Seroquel for now. I am on 200 going up to 300, but since I increased the Seroquel, I have had Restless Leg Syndrom(RLS?),so bad it keeps me up for hrs. and drives me crazy. then the next day, i havent' been tired. Not depressed either. In fact, feeling kind of happy. I decreased my dose and the RLS went away. So far, the depression hasnt' come back but if it does, I will go back up on the Ser. And yes, I call pdoc, but i go to a county mental health place and i don't get callbacks for a while and it takes at least a month to get an appt. w/ pdoc.

My question is this: Is there anything you can do to make RLS go away?? If I start to feel my depression coming back , i want to increase the ser. again, but the rls is horrible. BTW, I was on 100 mg. twice a day. I started my increase to 100 at night and that is when the RLS started. When i took taht dose in the day , still had rls. Thank you for any responses.

Share this post


Link to post
Share on other sites

Posted

This is going to sound absolutely insane. I take seroquel throughout the day, and I take 350 mg at night. And I noticed the same thing. So, when the pain begins I eat a banana. It started making me think it had more to do with a potassium deficiancy, but it is the exact same side effects of RLS. Maybe try that? I dunno, it usually works for me. Good luck....seroquel is so bittersweet.

Sebrina

Share this post


Link to post
Share on other sites

Posted

I have no advice, but can offer sympathy. I take 400-600 at night, and I have to go to bed with 20 minutes, or I get that symptom too. I take low doses during the day to keep me from being homicidal, and I have eye twitches sometimes. Yeah, bittersweet is right. but for me, it's more good than bad.

Share this post


Link to post
Share on other sites

Posted

I guess I'm lucky in that Seroquel hasn't caused any RLS problems for me. I take 100mg in the AM and 200mg in the PM. Occasionally I'll toss in 25mg or 50mg during the day as needed.

The only thing I can think of is adding Cogentin to the mix or a med that specifically addresses RLS symptoms. I know they suck as I had them on other AAPs.

Not much help but commiserating nonetheless.

Share this post


Link to post
Share on other sites

Posted (edited)

Makes sense since seroquel antagonizes dopamine receptors and rls drugs like mirapex and requip are dopamine receptor agonists. Maybe see about getting on one of those to counteract the rls from the seroquel? But maybe that would negate the seroquel period?

Edited by quiet storm

Share this post


Link to post
Share on other sites

Posted

I was doing a search on Mirapex and found this thread. I have a similar situation. I had been on stealzine for 15 years, 1mg. not a large dose but stelazine is very potent. so in 03 i began having symptoms of facial tremor and mouth blowing. MRI to rule out facial tumor and told to stop the stelazine. I was eventually started on Seroquel 25 mg. I then developed what we thought was restless leg syndrome. I have been taking requip and zanaflex with success except about a year ago i developed some odd things. I continued to have the TD mouth blowing again at night, I began having involuntary abdominal movements. They are like contractions, not painful but they feel weird an wake e me up. I also noted I would awake with my arms or legs in odd position's, positions that hurt but I was unaware of until they caused pain.

Today i talked with pdoc and we think that in addition to RLS i probably just have Akathasia, you now the restlessness and agitation that goes with the psych drugs. pdoc also said that the requip may be "activating " the TD.so we are tying Mirapex instead. It may not work and I may have to stop the seroquel.I am afraid b/c i really need the seroquel. I can't even take my zyprea anymore b/c instead of calming me - it agitates me.

any suggestions are welcome.

Share this post


Link to post
Share on other sites

Posted

The only medications that I know are helpful in EPS symptoms (like akathesia) are anti-cholenergics such as Cogentin and Artane. I have taken Artane. It works for the restlessness but made me itchy. Cogentin is what I take now for the restlessness and it works moderately well. I notice less akathesia on Cogentin.

Good Luck...

Share this post


Link to post
Share on other sites

Posted

Did you try benadryl? I got RLS-like Akathasia from Haldol and it helped since it was really only a problem while I was trying to sleep anyway. The Akathasia eventually progressed to include really bad anxiety so I dropped it.

Share this post


Link to post
Share on other sites

Posted

Did you try benadryl? I got RLS-like Akathasia from Haldol and it helped since it was really only a problem while I was trying to sleep anyway. The Akathasia eventually progressed to include really bad anxiety so I dropped it.

I take 50 mg of Benadryl every night to stop any akathasia with my meds which included at one time Seroquel. Good luck!

Share this post


Link to post
Share on other sites

Posted

On lower doses of Seroquel, I had RLS really badly, but now on 600 mg at bedtime, I don't have RLS any more.

Share this post


Link to post
Share on other sites

Posted

I'm taking Cogentin for the restless leg symptoms from the Seroquel. It works okay. I still get mild symptoms at times. It also makes my mouth super dry which is a pain in the ass.

Share this post


Link to post
Share on other sites

Posted

since I increased the Seroquel, I have had Restless Leg Syndrom(RLS?),so bad it keeps me up for hrs. and drives me crazy

i got the same when i started seroquel. HORRIDLY painful, made me so angry and frustrated i would just walk and walk and have to do all sorts of weird movements to try and counter the feeling. nothing worked. ive had rls all my life (on & off) but yeah was sooooooo much worse on seroquel.

Share this post


Link to post
Share on other sites

Posted

I take 300mgs of Seroquel at night and if I don't go to sleep within an hour of taking I get RLS. It's not fun! I'm going to try taking Benadryl to see if that helps.

Share this post


Link to post
Share on other sites

Posted

I had RLS for YEARS...that is often when I would show up in the chatroom. ;) Not funny though, after awhile...anyway, this trip to the nuthouse the pdoc put me on Requip, .5 at 6:00 p.m., and my RLS stopped like *that*. I do have a bunch of symptoms that are random and sometimes worriesome depending on my anxiety level. My whole drug regime was changed up in May so who knows what is doing what (and to whom...)

Share this post


Link to post
Share on other sites

Posted

I take 300mgs of Seroquel at night and if I don't go to sleep within an hour of taking I get RLS. It's not fun! I'm going to try taking Benadryl to see if that helps.

Share this post


Link to post
Share on other sites

Posted

I can relate. I just increased my Seroquel dose from 200mg @ night to 300mg. I had experienced RLS while on the 200mg and had treated it somewhat effectively with Benadryl 50mg @ night. Over the last week, I have spent over half of those nights sleeping on the couch d/t RLS. I think I am going to give Requip a try to see if it may work. I hope Benadryl works for you!

Share this post


Link to post
Share on other sites

Posted

I second the reply about eating a banana. My best friend had a similar problem (not specifically seroquel) and her doctor told her to eat a banana, and it helped. Honestly, unless you're allergic to bananas, you stand to lose about 69 cents and a few minutes of your time. While it may be necessary in the end to add another medication, I'd give bananas a shot.

Share this post


Link to post
Share on other sites

Posted

For Restless legs using seroquel I take magnesium tablets. Works a treat

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0